Alert archive / New Jersey / Areal Flood Warnings in 2011

Areal Flood Warning 119, NWS Philadelphia/Mount Holly

December 7, 20119 counties in New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Dec 7, 2011, 8:15 PM EST for 9 counties in New Jersey. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 7, 2011, 8:15 PM EST (01:15 UTC)
Expired
Dec 8, 2011, 12:50 PM EST
In force
17 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ

The radar

The Philadelphia radar (KDIX), 30 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WGUS41 KPHI 080115
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
815 PM EST WED DEC 7 2011

NJC001-005-007-009-011-015-025-029-033-080915-
/O.NEW.KPHI.FA.W.0119.111208T0115Z-111208T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALEM NJ-CUMBERLAND NJ-CAMDEN NJ-GLOUCESTER NJ-MONMOUTH NJ-
CAPE MAY NJ-OCEAN NJ-ATLANTIC NJ-BURLINGTON NJ-
815 PM EST WED DEC 7 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  SALEM COUNTY IN SOUTHERN NEW JERSEY...
  CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
  CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
  MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  CAPE MAY COUNTY IN SOUTHERN NEW JERSEY...
  OCEAN COUNTY IN SOUTHERN NEW JERSEY...
  ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
  BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 415 AM EST THURSDAY

* AT 815 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  BANDS OF MODERATE TO HEAVY RAIN MOVING INTO THE AREA FROM          
  THE SOUTHWEST. GIVEN THE ALREADY SATURATED CONDITIONS FROM         
  PRECIPITATION EARLIER TODAY...THESE BANDS WILL PRODUCE RUNOFF      
  SUFFICIENT ENOUGH FOR SMALL STREAMS TO EXCEED THEIR BANKS. IN      
  ADDITION...RAINFALL RATES WILL PRODUCE URBAN AND POOR DRAINAGE     
  FLOODING IN THE HEAVIER RAIN BANDS.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4027 7397 3968 7412 3951 7426 3953 7440
      3945 7429 3930 7455 3899 7479 3892 7497
      3916 7491 3919 7518 3946 7555 3962 7558
      3984 7537 3988 7515 3998 7511 4017 7469
      4013 7460 4045 7422 4041 7400 4047 7399

$$

JJM
5 follow-up statements
433 
WGUS81 KPHI 080855
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 AM EST THU DEC 8 2011

NJC001-005-009-011-025-029-033-080902-
/O.CAN.KPHI.FA.W.0119.000000T0000Z-111208T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALEM NJ-CUMBERLAND NJ-MONMOUTH NJ-CAPE MAY NJ-OCEAN NJ-ATLANTIC NJ-
BURLINGTON NJ-
355 AM EST THU DEC 8 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN BURLINGTON...ATLANTIC...OCEAN...CAPE MAY...MONMOUTH...
CUMBERLAND AND SALEM COUNTIES...

THE FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3951 7499 3966 7520 3968 7532 3978 7543
      3984 7537 3985 7525 3988 7515 3998 7511
      3998 7507 3998 7503 3994 7502 3991 7496
      3979 7491 3977 7489 3978 7481 3972 7475

$$

NJC007-015-080915-
/O.CON.KPHI.FA.W.0119.000000T0000Z-111208T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN NJ-GLOUCESTER NJ-
355 AM EST THU DEC 8 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EST FOR URBAN
AREAS AND SMALL STREAMS IN GLOUCESTER AND CAMDEN COUNTIES...

AT 352 AM EST...WATER LEVELS ALONG THE COOPER RIVER AND RACCOON 
CREEK CONTINUE TO RUN HIGH. THE GAGES IN HADDONFIELD AND IN 
SWEDESBORO REMAIN ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3951 7499 3966 7520 3968 7532 3978 7543
      3984 7537 3985 7525 3988 7515 3998 7511
      3998 7507 3998 7503 3994 7502 3991 7496
      3979 7491 3977 7489 3978 7481 3972 7475

$$

KRUZDLO
691 
WGUS41 KPHI 080857
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 AM EST THU DEC 8 2011

NJC007-015-081515-
/O.EXT.KPHI.FA.W.0119.000000T0000Z-111208T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN NJ-GLOUCESTER NJ-
357 AM EST THU DEC 8 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 1015 AM EST

* AT 357 AM EST...WATER LEVELS ALONG THE COOPER RIVER AND RACCOON 
CREEK CONTINUE TO RUN HIGH. THE GAGES IN HADDONFIELD AND IN 
SWEDESBORO REMAIN ABOVE FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO 
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN 
WATER BEGINS RISING.

&&

LAT...LON 3951 7499 3966 7520 3968 7532 3978 7543
      3984 7537 3985 7525 3988 7515 3998 7511
      3998 7507 3998 7503 3994 7502 3991 7496
      3979 7491 3977 7489 3978 7481 3972 7475

$$

KRUZDLO
781 
WGUS81 KPHI 081410
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
910 AM EST THU DEC 8 2011

NJC007-081418-
/O.CAN.KPHI.FA.W.0119.000000T0000Z-111208T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN NJ-
910 AM EST THU DEC 8 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN CAMDEN COUNTY...

THE COOPER RIVER IN HADDONFIELD HAS FALLEN BELOW FLOOD STAGE. 

LAT...LON 3966 7520 3968 7532 3977 7540 3978 7542
      3984 7537 3985 7525 3988 7515 3983 7509
      3978 7508 3978 7509 3977 7506

$$

NJC015-081515-
/O.CON.KPHI.FA.W.0119.000000T0000Z-111208T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLOUCESTER NJ-
910 AM EST THU DEC 8 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM EST FOR URBAN
AREAS AND SMALL STREAMS IN NORTHWESTERN GLOUCESTER COUNTY...

AT 908 AM EST...THE RACCOON CREEK IN SWEDESBORO REMAINED ABOVE FLOOD 
STAGE. 

ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS.

LAT...LON 3966 7520 3968 7532 3977 7540 3978 7542
      3984 7537 3985 7525 3988 7515 3983 7509
      3978 7508 3978 7509 3977 7506

$$

KRUZDLO
340 
WGUS41 KPHI 081411
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
911 AM EST THU DEC 8 2011

NJC015-082115-
/O.EXT.KPHI.FA.W.0119.000000T0000Z-111208T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLOUCESTER NJ-
911 AM EST THU DEC 8 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  NORTHWESTERN GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 415 PM EST THURSDAY

* AT 911 AM EST...THE RACCOON CREEK IN SWEDESBORO REMAINED ABOVE 
FLOOD STAGE. 

ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS. 

LAT...LON 3966 7520 3968 7532 3977 7540 3978 7542
      3984 7537 3985 7525 3988 7515 3983 7509
      3978 7508 3978 7509 3977 7506

$$

KRUZDLO
743 
WGUS81 KPHI 081750
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1250 PM EST THU DEC 8 2011

NJC015-081759-
/O.CAN.KPHI.FA.W.0119.000000T0000Z-111208T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLOUCESTER NJ-
1250 PM EST THU DEC 8 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN NORTHWESTERN GLOUCESTER COUNTY...

THE GAGE AT SWEDESBORO HAS DROPPED BELOW FLOOD STAGE PROMPTING AN 
END TO THE WARNING.

LAT...LON 3966 7520 3968 7532 3977 7540 3978 7542
      3984 7537 3985 7525 3988 7515 3983 7509
      3978 7508 3978 7509 3977 7506

$$

HEAVENER

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Dec 7, 7:36 PM EST, 39 minutes earlier.

Area forecast discussion, Dec 7, 7:36 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
736 PM EST WED DEC 7 2011

.SYNOPSIS...
A COLD FRONT WILL DRIFT OFFSHORE THIS EVENING. LOW PRESSURE WILL
TRACK NORTHEASTWARD ALONG THIS FRONT AND INTENSIFY RAPIDLY AS IT
MOVES OFF THE NEW JERSEY COAST LATE THIS EVENING. THE STORM IS
EXPECTED TO MOVE TO THE NORTHERN NEW ENGLAND COAST THURSDAY
MORNING AND PASS INTO THE CANADIAN MARITIMES DURING THURSDAY. HIGH
PRESSURE BUILDING TOWARD THE CENTRAL MID ATLANTIC LATER THURSDAY
WILL BE OVER OUR AREA THURSDAY NIGHT AND FRIDAY. A WEAK COLD FRONT
WILL MOVE THROUGH FRIDAY NIGHT INTO SATURDAY. A STRONG RIDGE OF
HIGH PRESSURE WILL SET UP FROM THE CANADIAN MARITIMES
SOUTHWESTWARD TO THE LOWER MISSISSIPPI VALLEY SUNDAY INTO
WEDNESDAY...AND CONTRAST WITH POTENTIAL LOW PRESSURE IN THE
WESTERN ATLANTIC.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE FORECAST WAS UPDATED TO INCLUDE A SLIGHT CHANCE OF THUNDER FOR
CENTRAL AND SOUTHERN DELAWARE...AS WELL AS SOUTHERNMOST NEW
JERSEY. LOW TOPPED CONVECTION (WITH LITTLE OR NO LIGHTNING) HAS
DEVELOPED AHEAD OF THE COLD FRONT ASSOCIATED WITH THE DEEPENING
SURFACE LOW. INSTABILITY IS FAIRLY WEAK AHEAD OF THE LINE...WITH
MLCAPE VALUES GENERALLY LESS THAN 250 J/KG.

HOWEVER...THE MID LEVEL WIND FIELD IS IMPRESSIVE...AND THE LINE
OF CONVECTION DEVELOPING ACROSS SOUTHERN VIRGINIA IS SHOWING SOME
BOWING STRUCTURE. IT WOULD APPEAR AS THOUGH THE BEST CONVECTION
STAYS SOUTH OF THE AREA THROUGH 1000 PM. HOWEVER...THE LOWEST
STABILITY IN THE FORECAST AREA IS ACROSS SOUTHERN DELAWARE...SO
THUNDER WAS INCLUDED IN THE FORECAST.

OTHERWISE...THE BEST LOW TO MID LEVEL FRONTOGENETIC FORCING IS RESULTING
IN MODERATE TO HEAVY RAIN ACROSS THE LEHIGH VALLEY...SOUTHERN
POCONOS AND NORTHWEST NEW JERSEY EARLY THIS EVENING. TEMPERATURES
IN THE COLUMN HERE ARE STILL ABOVE FREEZING BASED ON NEARBY AMDAR
SOUNDINGS. THE RAIN/SNOW LINE APPEAR TO STILL RUN FROM KBGM- KIPT-
KAOO...BASED ON SURFACE OBSERVATIONS...BUT THE RADAR IMAGES SHOW A
SMOOTHER LOOK TO THE PRECIPITATION JUST WEST OF THE LEHIGH VALLEY.

THIS LOOKS LIKE THE LINE WHERE MIXING BEGINS. SO...BASED ON
THIS...NO CHANGES WERE MADE TO THE SNOWFALL FORECAST...OTHER THAN
TO MOVE BACK THE CHANGEOVER TIME A BIT. ANOTHER AREA OF RAIN AHEAD
OF THE NEGATIVELY TILTED MID LEVEL SYSTEM ALSO APPEARS TO HAVE
SOME CONVECTION IN IT...BASED ON THE LIGHTNING STRIKES. AS THIS
AREA MOVES ACROSS THE LEHIGH VALLEY AND SOUTHERN POCONOS...THE
CHANGE TO SNOW SHOULD OCCUR BETWEEN 0130 AND 0230 UTC FROM WEST TO
EAST.

BECAUSE OF THE HIGH PRECIPITABLE WATER VALUES AND CONVECTIVE
ELEMENTS IN THIS AREA...A PERIOD OF HEAVY SNOW IS EXPECTED IN THE
ABOVEMENTIONED AREAS. WITH GROUND TEMPERATURES STILL FAIRLY WARM
(AND THE GROUND IS WET)...THE HIGHEST ACCUMULATIONS PROBABLY
OCCUR ABOVE 1200 FEET. SOUTH OF THAT...THE GROUND COULD BE TOO
WET/WARM FOR HEAVY SNOW ACCUMULATIONS...BUT THIS WILL BE MONITORED.

AS THE SURFACE LOW DEVELOPING OVER SOUTH CENTRAL VIRGINIA PULLS
EAST OF THE AREA...IT WILL DRAW IN SOME LOW LEVEL COLD AIR AS IT
LEAVES. THIS COULD RESULT IN A PERIOD OF SNOW FOR CHESTER...MONTGOMERY
AND BUCKS COUNTIES IN PENNSYLVANIA...AND A GOOD PORTION OF NORTH
CENTRAL NEW JERSEY. IT WILL BE CLOSE AS TO WHETHER THE COLD AIR
GETS IN QUICKLY ENOUGH FOR A COATING OF SNOW...AS THE MOISTURE
SHOULD BE RACING EAST AHEAD OF THE MID LEVEL SYSTEM. FOR
NOW...WILL HOLD OFF ON ANY CHANGES HERE.

AS THE LOW PULLS AWAY LATER TONIGHT THE ISALLOBARIC WINDS REALLY
RAMP UP IN THE WAKE OF TREMENDOUS PRESSURE RISES. GUSTS UPWARDS OF
40MPH CAN BE EXPECTED ACROSS THE DELMARVA ZONES CLOSER TO THE VERY
TIGHT PRESSURE GRADIENT. AS FAST AS THE LOW PULLS OUT TO SEA
TOMORROW MORNING WILL BE AS FAST AS CONDITIONS IMPROVE. SKIES WILL
RAPIDLY CLEAR AND THE PRECIPITATION WILL COME TO AN END BY DAYBREAK.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE LOW PRESSURE WILL BE COMPLETELY OUT OF THE REGION BY DAYBREAK
GIVING WAKE TO A FRESH CANADIAN AIRMASS. THE NORTHWEST FLOW WITH BE
GUSTY AT TIMES TOMORROW BUT ULTIMATELY RELAXING AS THE PRESSURE
GRADIENT RELAXES. WITH THAT BEING SAID, TEMPERATURES WILL BE NEARLY
15 TO 20 DEGREES COLDER THAN ON WEDNESDAY.

CONDITIONS WILL REMAIN DRY ON THURSDAY EVEN WITH STEEP LAPSE RATES
IN PLACE, THERE IS NOT ENOUGH MOISTURE IN THE LOW AND MID-LEVELS TO
SEE ANY INSTABILITY SHOWERS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
WITH A RIDGE OF HIGH PRESSURE EXPECTED TO PREVAIL THROUGH MOST OF
THE LONG TERM PERIOD...MORE QUIESCENT WEATHER WILL OCCUR AFTER
TONIGHTS POTENT LOW MOVES THROUGH. A WEAK FRONT IS EXPECTED FRIDAY
NIGHT INTO SATURDAY, BUT THIS DRY FEATURE WILL INCREASE THE
NORTHWEST TO NORTH FLOW SATURDAY FOR A WHILE. OTHERWISE...LOW
PRESSURE DEVELOPING OVER THE WESTERN ATLANTIC WILL CONTRAST WITH
THE RIDGE AND MAY PROVIDE INCREASED NORTHEAST WINDS AND ROUGHER
WATERS FOR OUR OCEAN ZONES...AS WELL AS HIGHER THAN NORMAL TIDES.

WITH A FAIRLY ZONAL UPPER FLOW OVER THE AREA THROUGH THE LONG TERM
PERIOD...TEMPERATURES WILL BE NEAR OR BELOW SEASONAL NORMALS. HPC
TEMPERATURES WERE ACCEPTED...WITH HIGHS FORECAST TO BE IN THE 30S
TO LOW 40S NORTH TO THE 40S TO NEAR 50 SOUTH.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE SURFACE BOUNDARY STRETCHES FROM FROM JUST NORTH OF KACY
THROUGH KDOV. NORTH OF THE FRONT...CONDITIONS REMAINS IFR WITH
CEILINGS GENERALLY BELOW 1000 FEET. WHILE CEILINGS MAY OCCASIONALLY
TRY TO JUMP UP TO VFR AT TIMES...THIS SHOULD BE LIMITED AN LEAVE
ONCE THE STEADIER RAIN ARRIVES FROM NORTHEAST MARYLAND. THE LOW
LEVEL WINDS HAVE SHIFTED TO NORTH NORTHEAST...AND THE SURFACE
PRESSURE GRADIENT SHOULD INCREASES THROUGH ABOUT 0400 UTC AS
SURFACE LOW PRESSURE APPROACHES.

THE FRONT SHOULD DROP SOUTH OF THE KMIV AND KACY BEFORE 0300 UTC.
IT LOOKS LIKE THE STEADIEST RAIN STAYS NORTH OF THESE LOCATIONS...
BUT CEILINGS WILL RESULT IN IFR CONDITIONS THERE AS WELL. AFTER
0400 UTC...THE PRECIPITATION WILL START TO END FROM WEST TO EAST.
THE RAIN COULD CHANGE TO SNOW BRIEFLY BEFORE IT ENDS AT KRDG AND
KABE...WHICH COULD RESULT IN A BRIEF PERIOD OF LIFR CONDITIONS AT
THESE LOCATIONS.

AS THE SURFACE LOW MOVES NORTHEAST OF THE AREA AFTER 0600 UTC...
WINDS WILL SHIFT TO NORTHWEST AT ALL LOCATIONS. CONDITIONS SHOULD
IMPROVE FAIRLY QUICKLY AT MOST TERMINAL SITES...WITH KRDG AND KABE
POSSIBLY HOLDING ON TO MVFR CONDITIONS A BUT LONGER. THE WIND WILL
BE THE ISSUE AFTER 0600 UTC...AND FROM KPHL SOUTH AND EAST...A
PERIOD OF 35 KNOT GUSTS ARE EXPECTED THROUGH ABOUT 1000 UTC.

AFTER 1000 UTC...AS WEAK HIGH PRESSURE BUILDS TOWARD THE AREA FROM
THE LOWER OHIO VALLEY...THE GRADIENT WILL SUPPORT WIND GUSTS NEAR
23 KNOTS THROUGH EARLY AFTERNOON. LITTLE IN THE WAY OF CLOUD COVER
IS EXPECTED WITH CONVECTIVE TEMPERATURES WELL OUT OF REACH.

OUTLOOK...
VFR WEATHER WILL EXIST THURSDAY NIGHT THROUGH MONDAY. A WEAK COLD
FRONT FRIDAY NIGHT INTO SATURDAY SHOULD BE DRY BUT WILL SERVE TO
ENERGIZE THE WINDS SOMEWHAT SATURDAY. OTHERWISE EXCELLENT FLYING
CONDITIONS ARE FORECAST OVER THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.MARINE...
SMALL CRAFT CONDITIONS WILL EVENTUALLY GIVE WAY TO GALES LATER
TONIGHT. ALTHOUGH THERE IS A BREAK IN THE RAIN THIS AFTERNOON THE
PROGRESSING LOW PRESSURE WILL BEGIN TO UNDERTAKE A DEEPENING PROCESS
AS IT NEARS OUR COAST. THIS WILL GENERATE ANOTHER AREA OF ENHANCED
RAINFALL LATE TONIGHT INTO TOMORROW MORNING. THIS IS THE SAME TIME
PERIOD IN WHICH THE WINDS WILL BEGIN TO STRENGTHEN TO GALES.

AS THE LOW PULLS FURTHER TO OUR NORTHEAST TOMORROW MORNING WINDS
SWING TO THE NORTHWEST AND CONTINUE TO HOWL. LARGE PRESSURE RISES
COUPLED WITH STRONG COLD AIR ADVECTION WILL CONTINUE TO MAKE FOR
TREACHEROUS CONDITIONS ON THE SEAS. SEAS WILL FALL FROM THEIR PEAK,
AROUND 8 FEET TONIGHT, TO AROUND 3 FEET BY THURSDAY AFTERNOON. THIS
IS WHEN THE WINDS BEGIN TO RELAX AS THE PRESSURE GRADIENT LESSENS.
THERE WILL STILL BE SMALL CRAFT GUSTS THROUGH THE REMAINDER OF
THURSDAY.

FOR THURSDAY NIGHT THROUGH MONDAY, MARINE CONDITIONS ARE FORECAST
TO BE GENERALLY BELOW SMALL CRAFT ADVISORY CRITERIA. OFFSHORE
WINDS MAY INCREASE SOMEWHAT SATURDAY AFTER A WEAK COLD FRONT
PUSHES THROUGH...BUT A RIDGE OF HIGH PRESSURE WILL SET UP
THEREAFTER INTO EARLY NEXT WEEK. LOW PRESSURE DEVELOPING OVER THE
WESTERN ATLANTIC COULD CAUSE A PRESSURE GRADIENT WHICH WOULD
INCREASE NORTHEAST WINDS AND ESPECIALLY SEAS ABOVE LEVELS FORECAST
AT THIS TIME...AND POSSIBLY TO ADVISORY CRITERIA...BUT WITH LOW
CONFIDENCE, A MIDDLE ROAD APPROACH WAS TAKEN FOR NOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR PAZ060>062-067>071.
     WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR PAZ054-055.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR PAZ060>062.
NJ...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR NJZ001-007>010-012-013-
     015>019.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ020>027.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR NJZ001-007.
DE...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR DEZ001.
     WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR DEZ002>004.
MD...FLOOD WATCH UNTIL 5 AM EST THURSDAY FOR MDZ008.
MARINE...GALE WARNING UNTIL 10 AM EST THURSDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...
NEAR TERM...HAYES/HEAVENER
SHORT TERM...HEAVENER
LONG TERM...
AVIATION...HAYES/HEAVENER
MARINE...HEAVENER
Hazardous weather outlook, Dec 7, 3:30 PM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EST WED DEC 7 2011

PAZ054-055-082030-
CARBON-MONROE-
330 PM EST WED DEC 7 2011

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-007-PAZ060>062-082030-
SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON-
330 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ008>010-012-015-PAZ067>069-082030-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS-
330 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-NJZ013-016>019-PAZ070-071-082030-
NEW CASTLE-CECIL-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
330 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-082030-
EASTERN MONMOUTH-
330 PM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODS OF HEAVY RAIN TONIGHT WILL CAUSE AREAS OF ROAD AND POOR-
DRAINAGE FLOODING. IN ADDITION...WINDS WILL GUSTS UP TO 35 MILES
AN HOUR AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ020>027-082030-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
330 PM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-082030-
KENT-INLAND SUSSEX-DELAWARE BEACHES-
330 PM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ012-015-019-020-082030-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
330 PM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODS OF HEAVY RAIN TONIGHT WILL CAUSE AREAS OF ROAD AND POOR-
DRAINAGE FLOODING. IN ADDITION...WINDS WILL GUSTS UP TO 35 MILES
AN HOUR AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-082030-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
330 PM EST WED DEC 7 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-082030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
330 PM EST WED DEC 7 2011

...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Dec 7, 8:13 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
813 PM EST WED DEC 7 2011

PAZ054-055-080415-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
813 PM EST WED DEC 7 2011

...RAIN WILL CHANGE TO SNOW DURING THE MID TO LATE EVENING
HOURS...

LOOK FOR RAIN TO CHANGE TO SNOW ACROSS CARBON AND MONROE COUNTIES
BETWEEN 815 PM AND 945 PM. THE CHANGEOVER WILL OCCUR FIRST IN THE
HIGHER TERRAIN...GENERALLY ABOVE 1300 FEET...BEFORE 900 PM. THE
SNOW WILL FALL HEAVILY AT TIMES...WITH AS MUCH AS AN INCH OF SNOW
AN HOUR ACCUMULATING. THROUGH 1100 PM...2 TO 4 INCHES OF SNOW CAN
BE EXPECTED ACROSS THE HIGHER TERRAIN.

THE RAIN WILL CHANGE TO SNOW ACROSS THE LOWER TERRAIN AFTER 915
PM. SINCE TEMPERATURES WILL BE NEAR OR JUST ABOVE THE FREEZING
MARK...ACCUMULATIONS IN THESE LOCATIONS MAY BE LESS THAN 2 INCHES
THROUGH 1100 PM.

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 7:10 PM ESTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Morris, Somerset6 hr
Dec 7, 8:04 PM ESTAreal Flood WarningPHIHunterdon, Mercer, Middlesex, Morris, Somerset18 hr
Dec 7, 10:12 PM ESTRiver Flood WarningPHIMercer7 hr
Dec 8, 1:58 AM ESTAreal Flood WarningPHISussex, Warren5 hr
Dec 8, 4:50 AM ESTRiver Flood WarningPHISomerset31 hr
Dec 8, 5:14 AM ESTRiver Flood WarningPHIMorris, Passaic5 hr
Dec 8, 5:14 AM ESTRiver Flood WarningPHIPassaic27 hr
Dec 8, 7:01 AM ESTSmall Craft AdvisoryPHI6 hr
Dec 8, 8:05 AM ESTRiver Flood WarningPHIMiddlesex, Somerset8 hr
Dec 8, 9:47 AM ESTRiver Flood WarningPHIMiddlesex, Somerset9 hr
Dec 8, 11:36 AM ESTRiver Flood WarningPHIMorris24 hr
Dec 8, 12:45 PM ESTRiver Flood WarningPHIBergen, Morris, Passaic3 hr
Dec 8, 1:55 PM ESTAreal Flood WarningPHIMorris62 hr

Nearby

Areal Flood Warnings in New Jersey, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.